MAUDE Adverse Event Report: TERUMO CARDIOVASCULAR SYSTEMS CORPORATION TERUMO CARDIOVASCULAR PROCEDURE KIT; CARDIOVASCULAR PROCEDURE KIT - CONVENIENCE TUBING PACK

TERUMO CARDIOVASCULAR SYSTEMS CORPORATION TERUMO CARDIOVASCULAR PROCEDURE KIT; CARDIOVASCULAR PROCEDURE KIT - CONVENIENCE TUBING PACK
Model Number 75106-02
Medical Device Problem Code Disconnection (1171)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); Blood Loss (2597)
Date of Event 01/07/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The sample was not returned.The sample itself was not received however a photograph of the line was received.The customer confirmed that the 3/8" x 3/8" connector located on line 5 was a user made connection to another manufacturer's tubing.The customer also acknowledge that the connection was not tie-banded.Per manufacturer's instructions for use (ifu), "the connection may result in a leak if the instructions for user made connections are not followed.All user made connections to pvc tubing must be, at a minimum, pushed past the first barb and tie banded." the device history record (dhr) was reviewed and there were no issues noted.Additional the connector inspection records passed incoming inspection and the coc indicated the component was deemed conforming by the supplier.All available information has been placed on file in the quality management for appropriate tracking, trending, and follow-up.(b)(4).
 
Event or Problem Description
It was reported that during the cardiopulmonary bypass (cpb) procedure, the tubing connector from the terumo cardiovascular procedure kit and the tubing from another manufacturer's kit disconnected, resulting in approximately 2000-2200 ml blood loss.This was a user made connection that had not been tie banded.There was a delay of approximately 3 minutes while the connector and tubing were reconnected.The user indicated there was no blood transfusion required.The surgery was successfully completed.It was also reported that there no serious adverse patient impact or post-surgical complications.

Brand Name
TERUMO CARDIOVASCULAR PROCEDURE KIT
Common Device Name
CARDIOVASCULAR PROCEDURE KIT - CONVENIENCE TUBING PACK
Manufacturer (Section D)
TERUMO CARDIOVASCULAR SYSTEMS CORPORATION
28 howe street
ashland MA 01721
MDR Report Key8278861
Report Number1212122-2019-00004
Device Sequence Number1516455
Product Code OEZ
UDI-Device Identifier00699753504677
UDI-Public(01)00699753504677
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 01/25/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/30/2020
Device Model Number75106-02
Device Lot NumberWM08
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/07/2019
Initial Report FDA Received Date01/25/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;